Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Valtrex's effect on Symptoms of Acute HIV?
Feb 28, 2012

One week ago I suddenly began having fever, night sweats, mild diarrhoea, swollen lymphs. 5 days ago my mouth broke out in ulcers and a white film. 2 doctors gave their opinions and one said the mouth was 'yeast' the other said it was 'herpes and not yeast'. I've been taking Nystatin and Valtrex for 4 days now and my mouth and most other symptoms are mostly gone. I still have night sweats though. And I feel as if were I to stop taking Valtrex, I'd get the fever again.

My question is this: Does Valtrex mask the symptoms of acute HIV infection? Could I be suffering from HIV, and, if so, should I be taking Valtrex during the acute primary phase?

I'm a straight male in my early thirties. I have had about 8 unprotected sexual encounters with 4 different women in the last 3 months.

Response from Dr. Wohl

Valtrex (val-acyclovir) should not have an effect on acute HIV symptoms. If you are worried, I would get HIV testing. If exposure was recent an HIV viral load or combo antibody/p24 would be appropriate. DW



Previous
possible exposure but viral load came undetectable
Next
HIV-2, what should i do???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement